Heavy Snow, Androscoggin
- When
- December 3, 3:00 AM EST to December 4, 2:00 AM EST
- Where
- Androscoggin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 44.166, -70.206 (the zone’s center; the record gives no point)
An area of low pressure moved from the western Great Lakes on the morning of the 2nd to the Saint Lawrence Valley by the morning of the 3rd. A secondary low developed off the southern New England coast on the morning of the 3rd and moved northeastward to Nova Scotia by the morning of the 4th.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
An area of low pressure moved from the western Great Lakes on the morning of the 2nd to the Saint Lawrence Valley by the morning of the 3rd. A secondary low developed off the southern New England coast on the morning of the 3rd and moved northeastward to Nova Scotia by the morning of the 4th.
The combination of these storm systems brought heavy snow to the state. Snowfall amounts ranged from 6 to 12 inches along the coast to 8 to 15 inches in the mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Dec 2, 10:17 PM EST, 4 hours 43 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1017 PM EST SUN DEC 2 2007
.SYNOPSIS...
LOW PRESSURE WILL MOVE ACROSS THE GREAT LAKES AND WEAKEN TONIGHT
AND MONDAY AS A SECONDARY LOW DEVELOPS AND INTENSIFIES NEAR CAPE
COD. THE SECONDARY LOW WILL CONTINUE TO INTENSIFY MONDAY AFTERNOON AS
IT MOVES SLOWLY THROUGH THE GULF OF MAINE. THE LOW WILL MOVE INTO
THE BAY OF FUNDY TUESDAY AND INTO THE CANADIAN MARITIMES
WEDNESDAY. HIGH PRESSURE THEN APPROACHES THE REGION ON
THURSDAY...FOLLOWED BY A WEAK DISTURBANCE FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
NO CHANGES PLANNED THIS EVENING TO CURRENT COASTAL AND ZONE
FORECASTS. MAIN EVENT NOW PUSHING NORTHEAST THROUGH CENTRAL NEW
YORK AND PRECIPITATION BEGINNING TO FILL IN ACROSS THE LOWER
HUDSON VALLEY AS OVER-RUNNING STRENGTHENS IN THAT AREA. STILL
EXPECT HEAVIER PRECIPITATION TO ENTER SOUTHWESTERN NEW HAMPSHIRE
SHORTLY AFTER MIDNIGHT AND OVER-SPREAD THE REMAINDER OF NEW
HAMPSHIRE AND MUCH OF SOUTHWESTERN MAINE BEFORE DAYBREAK.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
HEAVY SNOW WILL CONTINUE TO SPREAD NORTHEAST DURING THE
DAY...GRADUALLY TAPERING OFF IN THE WESTERN PORTION OF THE AREA BY
EVENING. IN SOUTHERN AND COASTAL AREAS...THE SNOW WILL LIKELY MIX
WITH RAIN...WHICH WILL LIMIT ACCUMULATIONS. HOWEVER...ALL AREAS
SHOULD RECEIVE THE FIRST HEAVY SNOWFALL OF THE SEASON. STRONG
WINDS WILL CONTRIBUTE TO BLOWING AND DRIFTING SNOW.
MODELS DIFFER ON TRACK AND INTENSIFICATION OF THIS SYSTEM. GFS
SOLUTION BRINGS LOW LEVEL WARM AIR INTO SOUTHERN AREAS AND INTO
COASTAL ZONES. THIS COULD POTENTIALLY CUT WAY BACK ON SNOWFALL
ACCUMULATIONS IN COASTAL ZONES. HOWEVER...NAM SOLUTION KEEPS
WARMER AIR FARTHER SOUTH AND OFFSHORE GIVING COASTAL ZONES VERY
SIGNIFICANT SNOWFALL ACCUMULATIONS. WILL USE BLEND OF
MODELS...WHICH PROVIDES A SOLUTION THAT IS SIMILAR TO PREVIOUS
FORECAST. AS LOW TRACKS ACROSS AREA...ANY RAIN SHOULD CHANGE BACK
TO SNOW ON THE BACK SIDE OF THE LOW BEFORE ENDING. MODELS ALSO DIFFER ON
PROGRESSION OF SYSTEM...AND CONSEQUENTLY HOW QUICKLY SNOWFALL END.
FOR TEMPS...HAVE USED GFS/NAM BLEND.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
FOR MONDAY NIGHT...MODELS HAVE COME TO A MORE PROGRESSIVE
CONSENSUS THAN YESTERDAY AT THIS TIME. STILL...SNOW SHOULD LINGER
THROUGH MUCH OF THE NIGHT...ESPECIALLY EAST FROM LEW-AUG. DURING
THIS TIME PERIOD...IT IS NOW THE GFS THAT IS MOST
AGGRESSIVE...SHOWING AN AXIS OF QPF CORRESPONDING WITH WRAP-AROUND
OR THE TROWAL WITH THIS SYSTEM. IT APPEARS SOMEWHAT ALONE IN
THIS...WITH THE NAM/GEM ARE MARKEDLY WEAKER...WITH THE UKMET
SOMEWHAT BETWEEN. WHILE THE GFS SOLUTION IS POSSIBLE...WILL PLAY
IT IN THE MIDDLE...WHICH STILL BRINGS SOME SIGNIFICANT SNOW MONDAY
NIGHT. THIS COUPLED WITH THE GOOD SNOW RATIOS THAT ARE TYPICAL ON
THE BACK SIDE OF A SYSTEM SHOULD RESULT IN ADDITIONAL SNOW
ACCUMULATIONS OF 3 TO 5 INCHES IN CENTRAL MAINE...TAPERING ALL THE
WAY BACK TO A DUSTING ACROSS SOUTHERN NEW HAMPSHIRE. NAM/GFS MOS
BLEND WORKS FINE FOR TEMPERATURES.
ON TUESDAY...CONTINUE TO USE A NAM/GFS BLEND...WITH A CHANCE OF
SYNOPTIC SNOWFALL EAST...BUT SNOW SHOWERS LIKELY IN THE MOUNTAINS.
GENERALLY LOOKS LIKE AN ADDITIONAL 1 TO 3 INCHES IN UPSLOPE
REGIONS...AS THE LOW PULLS AWAY THE UPSLOPE MACHINE SHOULD SHUT
OFF TUESDAY NIGHT. TREND A COUPLE DEGREES COLDER THAN NAM/GFS MOS
BLEND...GIVEN THE FRESH SNOW PACK...EXPECT THIS TO BE THE TREND FOR
MUCH OF THE EXTENDED.
BEYOND...A MORE ZONAL FLOW SETS IN...MAKING SYSTEMS VERY DIFFICULT
TO TIME. GENERALLY REJECT THE NAM 84 HR SOLUTION AS AN
OUTLIER...BUT THE 12Z GFS LOW ON FRI HAS GAINED SOME SUPPORT FROM
THE EUROPEAN. STILL...JUST A CHANCE AT THIS TIME...BUT IF IT WORKS
OUT COULD BE OUR NEXT SYSTEM. STILL...DYNAMICS DO NOT LOOK
ANYWHERES AS STRONG AS MONDAY/S SYSTEM. USE GRIDDED MOS FOR
TEMPS...TRENDING A TAD LOWER THOUGH.
&&
.AVIATION /03Z MONDAY THROUGH FRIDAY/...
SHORT TERM...VFR CONDITIONS WILL DETERIORATE FROM SW TO NE
OVERNIGHT WITH IFR CONDITIONS ARE EXPECTED MONDAY ACROSS THE AREA
IN HEAVY SNOW.
LONG TERM...EXPECT IFR CONDITIONS TO LINGER AT PWM/AUG...WHILE
LEB/CON/PSM IMPROVE TO VFR MONDAY NIGHT. BEYOND...NO MAJOR
AVIATION IMPACTS ARE ANTICIPATED THROUGH THE REST OF THE WEEK.
&&
.MARINE...
SHORT TERM...GALE WARNING IN EFFECT. WINDS AND SEAS WILL BE
INCREASING TONIGHT AND MONDAY. EXPECT A WIND SHIFT MONDAY
AFTERNOON AND EVENING AS THE LOW CROSSES THE GULF OF MAINE.
LONG TERM...WILL CONTINUE GALE WARNINGS THROUGH TUESDAY. WIND
FORECAST MONDAY NIGHT IS TRICKY...WITH THE NAM SLOWER WITH THE
LOW...ITS WIND SPEEDS (SURFACE AND ALOFT) ARE MUCH LESS THAN THE
GFS. WILL PLAY IT IN THE MIDDLE...BUT COULD SEE SOME STRONGER
WINDS...ESPECIALLY SOUTH...IN A GOOD COLD AIR ADVECTION PATTERN
MONDAY NIGHT. WINDS SHOULD DIMINISH TUESDAY EVENING AS THE LOW
PULLS AWAY. WINDS ARE GENERALLY EXPECTED TO BE BELOW SMALL CRAFT
CRITERIA THROUGH FRIDAY...ALTHOUGH BRIEF PERIODS OF SCA CONDITIONS
ARE POSSIBLE.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING UNTIL 7 PM EST MONDAY FOR MEZ018-023.
WINTER STORM WARNING UNTIL 7 AM EST TUESDAY FOR MEZ007>009-
012>014-019>022-024>028.
NH...WINTER STORM WARNING UNTIL 7 PM EST MONDAY FOR NHZ003>010-013-
014.
WINTER STORM WARNING UNTIL 7 AM EST TUESDAY FOR NHZ001-002.
MARINE...GALE WARNING FROM 7 AM MONDAY TO 5 PM EST TUESDAY FOR
ANZ150>154.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 818 PM EST SUN DEC 2 2007 MEZ007>009-012>014-019>022-024>028-NHZ001-002-040130- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR CUMBERLAND-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS- 818 PM EST SUN DEC 2 2007 ...WINTER STORM WARNING IN EFFECT FROM 1 AM MONDAY TO 7 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. SPOTTERS ARE ASKED TO CALL OR RADIO IN THEIR REPORTS OF SIGNIFICANT SNOWFALL. MEZ018-023-NHZ003>010-013-014-040130- INTERIOR YORK-COASTAL YORK-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 818 PM EST SUN DEC 2 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. SPOTTERS ARE ASKED TO CALL OR RADIO IN THEIR REPORTS OF SIGNIFICANT SNOWFALL. ANZ150>154-040130- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 818 PM EST SUN DEC 2 2007 ...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 5 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... NOT APPLICABLE.
The national radar mosaic for the moment the first event began.
17 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2007Every state in 2007This day in weather historyWarnings in Maine, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 69824, 69825, 69826, 69827, 69828, 69829, 69830, 69831, 69832, 69833, 69834, 69835, 69836, 69837, 69839, 69840, 69841.